MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Correction data: b1 - reported as; product problem - correct to; adverse event.B2 - report as; required intervention to prevent permanent impairment/damage.H1 - reported as; malfunction - correct to: serious injury.Claim# (b)(4).
 
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced excessive vault.Additional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.
 
Additional Manufacturer Narrative
A2 - unk, a3 - unk, a4 - unk, a5 - unk, a6 - unk, b3 - unk, d2 - unk, d4 - unk, d6a - unk, and h4 - unk.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5 - reported as; a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced elevated iop 23mmhg without pupil block and angle closure, significant reduction of iridocorneal angles, glare/haloes, and excessive vault.Additional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.Correct to; a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced elevated iop 23mmhg without pupil block and angle closure, significant reduction of iridocorneal angles, glare/haloes, and excessive vault.In a separate visit the lens was exchanged and the problem was resolved.Additional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.D6b - report as; 23-oct-2024 h6 - health effect - impact code (f): reported as; 2199 - correct to 4629 h6 - medical device problem code (a): reported as; 3189 - correct to 2993 h6 - type of investigation (b): report; 4110 claim# 434346 manufacturer narrative comment; device revision or replacement (lens replaced or exchanged) or reposition is identified in the labeling as a known potential adverse event following icl implantation.
 
Additional Manufacturer Narrative
Additional information: entered through out form.H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced elevated iop 23mmhg without pupil block and angle closure, significant reduction of iridocorneal angles, glare/haloes, and excessive vault.Additional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key20493990
Report Number2023826-2024-04766
Device Sequence Number4174428
Product Code MTA
UDI-Device Identifier00840311300570
UDI-Public(01)00840311300570(11)240525(17)270430
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVICM5_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer10/22/2024
12/19/2024
01/16/2025
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date12/05/2024
12/19/2024
02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale